Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 409, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 4, 2007, 5:34 PM CDT for Morehouse Parish, Louisiana; Ashley County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2007, 5:34 PM CDT (22:34 UTC)
- Expired
- Sep 4, 2007, 6:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Ashley County, AR, Morehouse Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 166 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 042234
SVRJAN
ARC003-LAC067-042300-
/O.NEW.KJAN.SV.W.0409.070904T2234Z-070904T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
534 PM CDT TUE SEP 4 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITY OF WILMOT...
* UNTIL 600 PM CDT
* AT 534 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR JONES...OR ABOUT 6 MILES
SOUTH OF WILMOT. THIS STORM WAS NEARLY STATIONARY.
* THE SEVERE THUNDERSTORM WILL REMAIN NEAR...
6 MILES SOUTH OF WILMOT UNTIL 600 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3299 9145 3288 9151 3287 9171 3312 9169
3312 9145
TIME...MOT...LOC 2234Z 182DEG 1KT 3297 9157
$$
EEC1 follow-up statement
000
WWUS54 KJAN 042248
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
548 PM CDT TUE SEP 4 2007
ARC003-LAC067-042300-
/O.CON.KJAN.SV.W.0409.000000T0000Z-070904T2300Z/
ASHLEY AR-MOREHOUSE LA-
548 PM CDT TUE SEP 4 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR ASHLEY COUNTY...AND MOREHOUSE PARISH...
AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WILMOT...MOVING NORTH AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WILMOT BY 600 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3299 9145 3288 9151 3287 9171 3312 9169
3312 9145
TIME...MOT...LOC 2248Z 181DEG 4KT 3300 9157
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:15 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Sep 4, 3:15 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT TUE SEP 4 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. GUIDANCE DID NOT COME IN TOO DIFFERENT THIS RUN...SO DID NOT MAKE ANY MAJOR CHANGES TO THE SHORT TERM FORECAST. WESTERN ZONES STILL LOOK MOST FAVORABLE FOR SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON/EVENING AND AGAIN WEDNESDAY. WITH THE 850MB RIDGE OVER THE AREA AND HENRIETTE FEEDING MOISTURE INTO REGION. THE BEST MOISTURE AND INSTABILITY WILL REMAIN OVER THE WESTERN ZONES...GENERALLY WEST OF INTERSTATE 55. MEANWHILE THE UPPER RIDGE OVER THE NORTHERN GULF SHIFTS EAST. AS THE SHORT WAVE OVER NORTHERN TEXAS BEGINS TO LIFT OUT LATE WEDNESDAY...IT SEEMS TO GET CUT OFF FROM THE MAIN FETCH OF MOISTURE. HOWEVER POPS REMAIN IN THE GOOD CHANCE TO LIKELY CATEGORY THROUGH WEDNESDAY NIGHT. MOST SITES HAVE NOT MEASURED AT THIS POINT...BUT WILL MAINTAIN HIGH POPS FOR THE AFTERNOON. CHANCE POPS WERE GOOD FOR TONIGHT. WITH THE SHORTWAVE TROUGH MOVING INTO THE AREA WEDNESDAY...HIGH POPS SHOULD BE OK FOR THE WEST THROUGH THE EVENING. WITH PARTLY TO MOSTLY CLOUDY SKIES EXPECTED FOR THE NEXT DAY OR SO...NOT SURE INSTABILITY WILL INCREASE IN THE AFTERNOONS TO PRODUCE MORE THAN A STRONG STORM OR TWO. 850MB WINDS MAY GET UP IN THE 20-25KT RANGE...ENOUGH TO SUSTAIN STRONG STORMS. IN ADDITION...PW VALUES WILL REMAIN NEAR 2 INCHES THROUGH THE PERIOD. LEFT STRONG WORDING IN THE HWO FOR THIS EVENING AND AGAIN ON WEDNESDAY. TEMPERATURES WERE GOOD TODAY...SO DECIDED TO STICK WITH GUIDANCE VALUES. TEMPERATURES NEAR 90 SEEMED GOOD FOR THE AFTERNOONS. RAISED LOWS A FEW DEGREES. AT LEAST HIGH CLOUDS WILL BE HANGING AROUND FOR THE NEXT TWO NIGHTS...SO VALUES SHOULD REMAIN IN THE MID AND UPPER 60S. VALUES TO THE EAST SEEMED A LITTLE COOL...FALLING INTO THE LOWER 60S. .LONG TERM... A FEW CHANGES NEEDED TO THE EXTENDED. THERE ARE SOME DIFFERENCES IN THE MDLS BUT THEY DO GENERALLY AGREE WITH THE WEAK TROUGH OVER THE AREA LATE THIS WEEK FILLING BY THE WEEKEND. AFTER THAT THERE IS THE POSSIBILITY OF A FRONT MOVING INTO THE AREA AROUND THE EARLY TO MIDDLE PARTS OF NEXT WEEK. LATEST GFS HAS BACKED OFF ON THIS SCENARIO SOMEWHAT BUT PREVIOUS RUNS AND OTHER MEDIUM RANGE MDLS STILL SHOW THIS. WITH THAT I AM HESITANT TO MAKE TOO MANY CHANGES RIGHT NOW ESPECIALLY SINCE THIS GFS RUN IS QUITE A BIT DIFFERENT THAN PREVIOUS RUNS WITH THE FRONT. THU THROUGH FRI...THERE WILL BE A WEAK TROUGH OVER THE AREA THROUGH THIS TIME BUT IT WILL BE FILLING AS MENTIONED BY THE PREVIOUS FCSTER. IN ADDITION TO THAT...PERSISTENT SERLY TO SRLY WINDS WILL ONLY BRING IN RECYCLED DRY AIR AND THIS SHOULD HELP BRING DOWN THE HUMID CONDITIONS THAT WE HAVE CURRENTLY EXPERIENCED OVER THE AREA. THIS SHOULD ALSO HELP IN KEEPING MOST OF THE CONVECTION OFF TO OUR WEST. WITH THE COMBINATION OF RISING HEIGHTS AND DRIER AIR MOVING IN I FEEL RAIN CHANCES WILL BE LOWEST DURING THESE TWO DAYS. IN ADDITION TO THAT THE ENSEMBLE...UKMET AND EURO AGREE ON THIS SCENARIO AS WELL AND WITH THAT I WILL STICK CLOSE TO OR GO JUST BELOW GUIDANCE FOR POPS. THERE IS A LITTLE CONCERN AS THE GFS IS TRYING TO BRING DOWN A DISTURBANCE ACROSS CNTRL AND ERN MS FRI NOTICED IN THE TROP FIELD. AS FOR TEMPS THEY WILL BE QUITE SIMILAR TO PREVIOUS DAYS WITH HIGHS IN THE UPPER 80S TO MAYBE LOWER 90S DEPENDING ON BREAKS IN THE CLOUDS AND LOWS IN THE UPPER 60S TO LOWER 70S. AS FOR THE REMAINDER OF THE FCST. THE NEW EURO HAS COME IN AND IS MUCH CLOSER TO ITS PREVIOUS RUN THAN THE GFS WITH ITS. WITH THAT I WILL ONLY BE MAKING SOME SMALL CHANGES TO THE FCST...MAINLY TO BRING SUN POPS BACK TO THE 00Z MEX. 12Z MEX CAME WAY DOWN ON POPS FOR SUNDAY WHILE THE CURRENT FCST HAD GONE SLIGHTLY ABV THE 00Z MEX FOR POPS. WITH A GOOD BIT OF UNCERTAINTY IN THE EXTENDED I THINK IT WOULD BE BETTER TO JUST STICK WITH THE 00Z MEX. OTHER THAN THAT THE FCST LOOKED GOOD CONSIDERING WHAT THE MDLS ARE SHOWING. WITH THAT I HAVE ATTACHED THE PREVIOUS LONG TERM PORTION OF THE AFD. /CAB/ PREVIOUS DISCUSSION...FOR SAT-MON...CHANGES WILL BEGIN AS SAT LOOKS TO BE THE SET UP DAY IN ADVANCE OF A FRONT FOR SOMETIME SUN-MON. WEAK RIDGING LOOKS TO BE IN CONTROL FOR SAT WITH HEIGHTS LOWERING BY SUN AND THE MAIN TROUGH AXIS MOVING IN BY MON. LOW LEVEL FLOW SHIFTS ON SAT TO MORE OUT OF THE S WITH THE BEST THETA E AXIS FINALLY SHIFTING INTO THE CWA BY SUN/EARLY MON. WILL CONTINUE TO CUT POPS A BIT ON SAT DUE TO THE WEAK RIDGING ALOFT AND THE FACT THAT ANY FRONTAL FORCING WILL STILL BE AT LEAST A DAY AWAY. USING A BLEND OF THE RECENT RUNS OF THE GFS AND EURO...FEEL PRETTY GOOD ABOUT THIS FRONT AND THE FACT THAT THE BEST MOISTURE CONVERGENCE WILL BE AROUND ON SUN INTO EARLY MON. EURO IS FASTER...MORE AGGRESSIVE WITH THE TROUGH/SFC FRONT WITH THE GFS A BIT SLOWER. EITHER ONE COULD BE RIGHT...BUT WILL LEAN MORE WITH THE EURO SOLUTION BASED ON RECENT PERFORMANCE. GUID POPS FOR SUN WERE PRETTY GOOD. AS FOR TEMPS...DID INCREASE TEMPS A BIT ON SAT DUE THE GFS BEING THE LOWEST ENSEMBLE AND THINKING THINGS WILL BE REALLY WET. WITH LESS PRECIP AROUND VALUES CLOSER TO 90 DEGREES LOOKS BETTER. LOWS CAME UP SOME THIS RUN AND LOOK BETTER. HOWEVER...DID TWEAK SOME AREAS UPWARD AHEAD OF THE SFC FRONT TO ACCOUNT FOR CLOUDS AND MOISTURE POOLING. FOR TUE...THE FORECAST AREA COULD BE IN OUR FIRST EARLY FALL AIRMASS. DRIER AIR FILTERS IN BEHIND THE BOUNDARY WITH SFC DEWPTS BETWEEN 60-65 MOVING IN. DAYS WILL STILL BE WARM...AROUND CLIMO...WITH AREA LOWS LIKELY FALLING WELL INTO THE 60S BY MID WEEK. WILL BE NICE IF THINGS STAY ON COURSE. /CME/ && .AVIATION... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS MUCH OF THE AREA...HOWEVER THE TAF SITES HAVE BEEN MISSED SO FAR. LOOKING FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH AROUND 3Z. MUCH OF THE ACTIVITY WAS MOVING SOUTHWEST TO NORTHEAST RELATIVELY SLOW. AT THIS TIME VCTS SEEMS GOOD FOR ALL SITES. GTR SEEMS TO BE IN THE CLEAR FOR THE NEXT HOUR OR TWO. HOWEVER...ACTIVITY DEVELOPING ACROSS THE SOUTH WILL APPROACH INTERSTATE 20 AND MAY IMPACT MEI. THUNDERSTORMS WERE ALREADY DEVELOPING AROUND GLH/JAN/GWO. OVERALL...VFR/MVFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. SCATTERED THUNDERSTORMS IN THE AFTERNOON MAY REDUCE VISIBILITIES TO 3 MILES...OCCASIONALLY LESS. THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH ROUGHLY 10 PM. NOT SURE HOW MUCH FOG WILL DEVELOP OVERNIGHT...SOUTHERLY WINDS WILL CONTINUE TO BRING IN MOISTURE. GUIDANCE SHOWS CLOUDS OVERNIGHT...BUT NO REAL CEILINGS. WITH CIRRUS BLOWING INTO THE AREA FROM THE WEST...HIGH CLOUDS WILL LIKELY MAINTAIN...BUT WILL NOT RULE OUT STRATUS MOVING IN LATE. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 88 68 88 / 19 33 32 33 MERIDIAN 68 89 67 89 / 12 18 18 22 VICKSBURG 70 87 71 88 / 29 58 44 39 HATTIESBURG 70 91 69 89 / 14 22 17 22 NATCHEZ 71 87 72 88 / 28 59 36 38 GREENVILLE 70 87 69 88 / 40 59 60 43 GREENWOOD 69 86 68 88 / 26 41 44 39 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 7/CAB
Hazardous weather outlook, Sep 4, 2:28 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 228 PM CDT TUE SEP 4 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 228 PM CDT TUE SEP 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA AGAIN WEDNESDAY AFTERNOON AND EVENING. WITH PLENTY OF MOIST AND UNSTABLE AIR FLOWING INTO THE REGION...CONDITIONS FOR LOCATIONS ALONG AND WEST OF INTERSTATE 55 WILL BE MORE FAVORABLE FOR THUNDERSTORM DEVELOPMENT. WIND GUSTS TO 45 MPH...FREQUENT DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE. BRIEF DOWNPOURS MAY LEAD TO PONDING OF WATER ON ROADWAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.